Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Teeth Problems
Feb 16, 2007

Hi, I'm 44 y.o., poz since 2002, caught in seroconvertion, since then in good condition on meds, except as far as my teeth are concerned. I have lost 3, and the upper ones are in the majority a bit loose in my gums.My dentist doesn't give me a satisfactory answer if there is anything I can do to prevent them all from falling, or if I should consult an expert in gum problems.There is a famous one where I live, but I'm not too happy with the idea of disclosing my status without knowing if he can be of any help. So my question is: is this due to the virus? The meds(combivir and stocrin)? Is there anything you can tell me about teeth problems related with HIV? Thanks for your help. Best regards Peter

Response from Dr. Henry

Many HIV+ patients can have increased problems with gums/teeth that necessitate expert dental intervention. Effective treatment of HIV can stabilize the situation for some patients but dental intervention often still required. Disclosing HIV+ status is recommended. Many regions of the world have a dentist who is comfortable and reliable for HIV+ issues. Your HIV specialist or a local AIDS service organization might know of a dentist in your area. Aggressive teeth/gum cleaning and care over time is often needed to noticeably improve dental health in many patients. Other conditions like bacterial infections, vitamin disorders, heavy metal exposure, crystal meth use can cause dental problems so a good dental evaluation is crucial to identify and address contributing factors. KH



Previous
hiv myelopathy/myelitis
Next
what kind of Dr do I see

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement